Article

Highly Active Anti-retroviral Therapy Associated Hepatotoxicity: Case Report and Discussion

Sai Deepak Gali1, Deepishka Pemmasani1★, Durga Prasad Thammi Setty1★ Corresponding author

  1. 1Department of Pharmacy Practice, Sri Padmavathi School of Pharmacy Practice, Jawaharlal Nehru Technological University, Anantapuramu, Andhra Pradesh, INDIA.

CORRESPONDENCE

Deepishka Pemmasani

Department of Pharmacy Practice, Sri Padmavathi School of Pharmacy Practice, Jawaharlal Nehru Technological University, Anantapuramu, Andhra Pradesh, INDIA.

deepak.gali95@gmail.com

Volume 12, Issue 2 · pp. 126–128 · PUBLISHED · DOI: 10.5530/ijopp.12.2.26

View on IJPP original site ↗

ABSTRACT

Anti-retroviral Drugs (ARV) drugs are always given in combination of two or three drugs like Tenofovir, Lamivudine, Efavirenz and is often referred as HAART therapy. Though it has potential to reduce the disease progression, it is often associated with adverse drug reactions like hepatotoxicity which has been the concern till date. We present here a case of 42-year-old patient who developed hepatotoxicity induced by ARV drugs with apparent risk factors of female gender and higher CD4 count. This case stresses the need for careful evaluation, regular monitoring and prompt omission of drug on suspicion of hepatotoxicity in reducing the mortality and morbidity in HIV infected patients.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Gali, S. D., Pemmasani, D., & Setty, D. P. T. (). Highly Active Anti-retroviral Therapy Associated Hepatotoxicity: Case Report and Discussion. Indian Journal of Pharmacy Practice, 12(2), 126–128. https://doi.org/10.5530/ijopp.12.2.26